Alert archive / Missouri / Wind Advisories in 2014
Wind Advisory 6, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Jan 26, 2014, 3:21 AM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Jan 26, 2014, 5:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 3:21 AM CST (09:21 UTC)
- In effect from
- Jan 26, 2014, 5:00 PM CST
- Expired
- Jan 27, 2014, 3:01 AM CST
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WWUS73 KEAX 260921 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 321 AM CST SUN JAN 26 2014 ...AN ARCTIC FRONT WILL BRING STRONG WINDS THIS EVENING... .A POWERFUL COLD FRONT WILL BRING VERY STRONG WINDS TO THE REGION LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED AND GUSTS MAY APPROACH 45 TO 50 MPH. WINDS WILL GRADUALLY BEGIN TO WEAKEN EARLY MONDAY MORNING. MOZ001>003-011-261900- /O.NEW.KEAX.WI.Y.0006.140126T2300Z-140127T1000Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 321 AM CST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CST MONDAY. * TIMING: A COLD FRONT WILL ENTER THE AREA LATE THIS AFTERNOON...AND STRONG WINDS WILL QUICKLY DEVELOP ONCE THE FRONT MOVES THROUGH. WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY MORNING. * WINDS: SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED WITH WIND GUSTS BETWEEN 45 AND 55 MPH POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. * ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT. EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER TEENS...WITH WIND CHILL VALUES BETWEEN -5 AND -20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040- 043>046-053-054-261900- /O.NEW.KEAX.WI.Y.0006.140127T0100Z-140127T1000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 321 AM CST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST MONDAY. * TIMING: A COLD FRONT WILL ENTER THE AREA EARLY SUNDAY EVENING...AND STRONG WINDS WILL QUICKLY DEVELOP ONCE THE FRONT MOVES THROUGH. WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY MORNING. * WINDS: SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED WITH WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. * ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT. EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER TEENS...WITH WIND CHILL VALUES BETWEEN -5 AND -15 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ DUX
4 follow-up statements
807 WWUS73 KEAX 261734 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1134 AM CST SUN JAN 26 2014 ...AN ARCTIC FRONT WILL BRING STRONG WINDS THIS EVENING... .A POWERFUL COLD FRONT WILL BRING VERY STRONG WINDS TO THE REGION LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED WITH GUSTS APPROACHING 45 TO 50 MPH DIRECTLY BEHIND THE LEADING EDGE OF THE FRONT. WINDS WILL GRADUALLY BEGIN TO WEAKEN EARLY MONDAY MORNING. MOZ001>003-011-270145- /O.CON.KEAX.WI.Y.0006.140126T2300Z-140127T1000Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 1134 AM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CST MONDAY. * TIMING: A COLD FRONT WILL ENTER THE AREA LATE THIS AFTERNOON...WITH STRONG WINDS QUICKLY DEVELOPING ONCE THE FRONT MOVES THROUGH. WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY MORNING. * WINDS: SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED WITH WIND GUSTS BETWEEN 45 AND 55 MPH POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. * ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT. EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER TEENS...WITH WIND CHILL VALUES BETWEEN 5 DEGREES AND MINUS 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040- 043>046-053-054-270145- /O.CON.KEAX.WI.Y.0006.140127T0100Z-140127T1000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1134 AM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST MONDAY. * TIMING: A COLD FRONT WILL ENTER THE AREA EARLY SUNDAY EVENING...WITH STRONG WINDS WILL QUICKLY DEVELOPING ONCE THE FRONT MOVES THROUGH. WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY MORNING. * WINDS: SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED WITH WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. * ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT. EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER TEENS...WITH WIND CHILL VALUES BETWEEN 5 DEGREES AND MINUS 15 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ CUTTER
853 WWUS73 KEAX 262135 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 335 PM CST SUN JAN 26 2014 ...AN ARCTIC FRONT WILL BRING STRONG WINDS THIS EVENING... .A POWERFUL COLD FRONT WILL BRING VERY STRONG WINDS TO THE REGION LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. SUSTAINED WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED WITH GUSTS APPROACHING 45 TO 55 MPH DIRECTLY BEHIND THE LEADING EDGE OF THE FRONT. WINDS WILL GRADUALLY BEGIN TO WEAKEN EARLY MONDAY MORNING. MOZ001>003-011-270545- /O.CON.KEAX.WI.Y.0006.140126T2300Z-140127T1000Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 335 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY. * TIMING: A COLD FRONT WILL ENTER THE AREA LATE THIS AFTERNOON... WITH STRONG WINDS QUICKLY DEVELOPING ONCE THE FRONT MOVES THROUGH. WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY MORNING. * WINDS: SUSTAINED WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED WITH WIND GUSTS BETWEEN 45 AND 55 MPH POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. * ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT. EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER TEENS...WITH WIND CHILL VALUES BETWEEN 5 DEGREES AND MINUS 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040- 043>046-053-054-270545- /O.CON.KEAX.WI.Y.0006.140127T0100Z-140127T1000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 335 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST MONDAY. * TIMING: A COLD FRONT WILL ENTER THE AREA EARLY SUNDAY EVENING...WITH STRONG WINDS WILL QUICKLY DEVELOPING ONCE THE FRONT MOVES THROUGH. WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY MORNING. * WINDS: SUSTAINED WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED WITH WIND GUSTS BETWEEN 45 AND 55 MPH POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. * ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT. EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER TEENS...WITH WIND CHILL VALUES BETWEEN 5 DEGREES AND MINUS 15 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ CUTTER
218 WWUS73 KEAX 270347 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 947 PM CST SUN JAN 26 2014 MOZ001>003-011-271000- /O.CON.KEAX.WI.Y.0006.000000T0000Z-140127T1000Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 947 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... * WINDS: SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS OF 40 TO 50 MPH WILL REMAIN POSSIBLE THROUGH EARLY MONDAY MORNING. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. * ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT. EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER TEENS...WITH WIND CHILL VALUES BETWEEN 5 ABOVE TO 20 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. && $$ KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040- 043>046-053-054-271000- /O.CON.KEAX.WI.Y.0006.000000T0000Z-140127T1000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 947 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... * WINDS: SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS OF 40 TO 50 MPH WILL REMAIN POSSIBLE THROUGH EARLY MONDAY MORNING. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. * ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT. EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER TEENS...WITH WIND CHILL VALUES BETWEEN 5 ABOVE TO 20 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. && $$
459 WWUS73 KEAX 270901 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 301 AM CST MON JAN 27 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271015- /O.CAN.KEAX.WI.Y.0006.000000T0000Z-140127T1000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 301 AM CST MON JAN 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. NORTH TO NORTHWEST WINDS HAVE EASED THIS MORNING...BUT WILL CONTINUE AT 15 TO 20 MPH WITH GUSTS TO 30 MPH EARLY THIS MORNING. THE THREAT FOR STRONGER WINDS CAPABLE OF PRODUCING MINOR DAMAGE HAS ENDED AND THE WIND ADVISORY THAT WAS IN EFFECT HAS BEEN CANCELLED. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:10 AM CST, 11 minutes earlier.
Area forecast discussion, Jan 26, 3:10 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 AM CST Sun Jan 26 2014
.DISCUSSION...
Issued at 302 AM CST SUN JAN 26 2014
Temperatures continue to rise early this morning in response to a
clipper moving through the western Great Lakes. The strong warm
advection and downslope winds on the backside of this deepening
trough may bring many areas into the 40s by daybreak. Forecast concerns
are focused on the incoming arctic front later today and the
resultant wind chills heading into the work week.
Today: Big question mark as to how warm we can climb by this
afternoon. Starting the day near 40 degrees will help get our day
off to a good start, as winds boundary layer winds will remain
westerly. However, by mid-morning the low-level thermal ridge will
have shifted well south of the CWA, pushing the abnormally warm
925:850mb airmass away from the local area. We will however
maintain a favorable westerly boundary layer wind, which will keep
the potential for upper 50s readings possible. Can't rule out a few
60 degree readings, but given orientation of the thermal axis those
areas may be more prevalent across southeastern KS and southern MO.
Sunday Evening - Night: A strong arctic cold front will accelerate
towards the CWA late this afternoon and barrel through the area
quickly this evening. Winds immediately behind this front will be
very strong due a very tight pressure gradient, along with a channel
of 50 to 60 knot flow at the top of the mixed layer behind the
front. This combination should result a corridor of very strong
sustained winds, followed by several hours of advisory level gusts
into the early morning hours of Monday.
Additionally, have increased PoPs across the CWA as the front moves
through. A narrow corridor of moisture will accompany this front
and coincide with very strong low level frontogenesis. The result
should be a corridor of rain/snow that quickly passes through the
CWA in the evening. There will likely be two waves of temperature
drops this evening and overnight. An initial 15 to 20 degree drop
with the front, and then a secondary surge of colder air a few hours
later.
Monday-Wednesday: The airmass behind this front is very cold, and
we're fortunate to have no snow cover in the local area or even well
upstream of the area. Temperatures on Monday will struggle to reach
double digits in many areas, with the western CWA reaching the
teens. The coldest temperatures will be felt Monday night as the
surface high settles in the area. Many areas will fall below zero,
despite the airmass modification.
There are signs of gradual improvement by Tuesday as the boundary
layer winds turn back to the west-southwest. This slight adjustment
could result in temperatures reaching the 20s in some areas Tuesday
afternoon.
We'll continue to see modest improvement by Wednesday as low level
warm advection persists over the region. Still, it will take some
time to scour this arctic airmass out, but temperatures should
finally reach above freezing Wednesday afternoon.
Thursday-Saturday: The ridge over the West Coast will finally buckle
as we move into the end of next week, spelling a pattern shift and a
return of more active weather as we move into the first days of
February. While confidence remains low, a progressive shortwave will
track through the Plains by Friday. While much can and will change,
this system should at least produce increased chances for
precipitation in the area by next weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1125 PM CST SAT JAN 25 2014
VFR conditions expected at TAF sites. Some concern for low-level wind
shear across the area between 06-12Z. Otherwise, primarily a wind
forecast with wind speeds gradually veering, with a notable increase
in wind speed by 00Z.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY from 7 PM this evening to 4 AM CST Monday FOR
KSZ025-057-060-102>105.
WIND CHILL ADVISORY from Midnight tonight to Noon CST Monday FOR
KSZ102.
MO...WIND ADVISORY from 7 PM this evening to 4 AM CST Monday FOR
MOZ004>008-012>017-020>025-028>033-037>040-043>046-053-054.
WIND CHILL ADVISORY from Midnight tonight to Noon CST Monday FOR
MOZ001>008-011>017-020>025-032-033.
WIND ADVISORY from 5 PM this afternoon to 4 AM CST Monday FOR
MOZ001>003-011.
&&
DISCUSSION...Dux
AVIATION...BlairHazardous weather outlook, Jan 25, 5:37 PM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 537 PM CST SAT JAN 25 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-262345- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 537 PM CST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE MONDAY AND TUESDAY MORNING ACROSS NORTHERN MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
Wind Advisories in Missouri, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.